MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH V2; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH V2; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number TSH
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Roche diagnostics received an allegation of questionable high results for two samples collected from the same patient and tested with elecsys tsh v2 on a cobas 8000 e 801 modules.The patient was allegedly treated with levothyroxine after measurements were performed with the first sample and the dosage was allegedly increased after measurements were performed with the second sample.The first sample reportedly resulted in a tsh value of 3.74 mu/l when tested with the roche method on the first e 801 analyzer.The same sample was tested using the siemens method and the tsh result was reported to be 0.01 mu/l.The sample was tested with the roche method after polyethylene glycol (peg) precipitation and the tsh recovery was reportedly 1 %.The sample was also tested with the roche method after treatment in a heterophilic antibody blocking tube and it was reported that there was no indication of heterophilic antibodies.After the first sample measurement, the patient was assumed to have hypothyroidism and was reportedly treated with levothyroxine.It was asked, but it is not known if the patient was treated with levothyroxine based on the tsh value obtained with the roche method.On (b)(6) 2026, the second sample collected from the patient was tested with the roche method on a second e801 analyzer, reportedly resulting in a tsh value of 5.99 mu/l.The sample was repeated using the siemens method and the tsh result was reportedly 1.68 mu/l.The sample was tested with the roche method after peg precipitation and the tsh recovery was reportedly 17 %.The patient's levothyroxine dosage was reportedly increased because the physician expected a suppression of tsh, but this did not occur.The increased dosage was reportedly done as a result of the high tsh value measured with the roche method.The results obtained with the siemens method were reported to fit clinical expectations and this reportedly led to a reduction and tapering off of the patient's levothyroxine medication.There was no allegation of harm or injury to the patient.
 
Additional Manufacturer Narrative
The serial number of the first e 801 analyzer is (b)(6).The serial number of the second e 801 analyzer is (b)(6).The patient's samples were provided for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Investigations of the provided patient material determined that the sample contains an interfering factor against the ruthenium component of the tsh assay, leading to a falsely elevated result.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.Per product labeling, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.

Brand Name
ELECSYS TSH V2
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24201278
Report Number1823260-2026-00307
Device Sequence Number9855394
Product Code JLW
UDI-Device Identifier07613336157633
UDI-Public07613336157633
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190773
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTSH
Device Catalogue Number08443432190
Device Lot Number90637101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite